Georgia, 2012Wildfire in Georgia, October 26, 2012
October 26, 2012 · NWS FFC · 1 event in 1 county or zone
A high pressure ridge continued to dominate the area on the 26th, but was beginning to break down in advance of Hurricane Sandy. Dry conditions continued across the area, but not to critical levels for fire danger conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A high pressure ridge continued to dominate the area on the 26th, but was beginning to break down in advance of Hurricane Sandy. Dry conditions continued across the area, but not to critical levels for fire danger conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 26, 12:32 PM EST, 28 minutes earlier.
Area forecast discussion, Oct 26, 12:32 PM EST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT FRI OCT 26 2012
.PREV DISCUSSION... /ISSUED 947 AM EDT FRI OCT 26 2012/
UPDATE...
NO MAJOR CHANGES FOR TODAY. SMALL CHANCES OF LIGHT SHOWERS
CONTINUING FOR TONIGHT OVER PORTIONS OF N GA. FORECAST HIGH
TEMPERATURES RUNNING 7-8 DEGREES ABOVE NORMAL THIS AFTERNOON.
BDL
PREV DISCUSSION... /ISSUED 742 AM EDT FRI OCT 26 2012/
SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
LOOKS LIKE TODAY WILL BE THE LAST DAY THE HIGH PRESSURE RIDGE
WILL CONTINUE OVER NORTH AND CENTRAL GA. THIS RIDGE HAS DOMINATED
THE WEATHER PATTERN FOR A LITTLE MORE THAN A WEEK AND IT IS
FINALLY WEAKENING AND MOVING NE AS THE NEXT 2 SYSTEMS TAKE ITS
PLACE. THE FIRST SYSTEM IS HURRICANE SANDY. SANDY IS CURRENTLY
DEVELOPING STRENGTH JUST EAST OF THE FL PENINSULA OVER THE
BAHAMIAN ISLAND CHAIN AND IS EXPECTED TO MOVE N TO JUST OFF THE GA
COAST BY SUNDAY MORNING. FOR THE MOST PART...SANDY WILL NOT AFFECT
NORTH AND CENTRAL GEORGIA. THE MOST WE WILL SEE IS INCREASED WINDS
AND MAYBE A FEW SHOWERS AS IT PASSES TO OUR EAST. THE SECOND
SYSTEM IS A COLD FRONT DEVELOPING OVER THE MS RIVER VALLEY THIS
MORNING. THIS COLD FRONT WILL MOVE EAST AND INTO NW GA SAT
MORNING. AS THE TAIL END OF THIS FRONT PUSHES INTO THE STATE IT
DRIES UP CONSIDERABLY SO N GA MAY SEE A FEW SHOWERS FROM IT BUT IT
WILL MOSTLY JUST BRING INCREASED CLOUD COVER. THIS FRONT IS ALSO
WHAT IS KEEPING SANDY OFF SHORE AND STEERING HER NORTHWARD ALONG
THE EASTERN SEABOARD THROUGH NEXT WEEK. ALL IN ALL WE SHOULD JUST
SEE INCREASED WINDS AND CLOUDS SAT WITH THE CLOUDS BEGINNING TO
CLEAR OUT SUN. WINDS WILL STAY UP SUNDAY AND INTO MON. TEMPS WILL
STAY FAIRLY WARM TODAY WITH HIGHS IN THE 70S AND 80S...BUT A
COOLING TREND WILL BEGIN SAT AS THE COLD FRONT MOVES IN. HIGHS SAT
WILL BE IN THE 60S AND 70S WITH LOWS SUN MORNING IN THE 40S AND
50S. EVEN COLDER TEMPS WILL BE MOVING IN THROUGH THE EXTENDED.
01
LONG TERM /SUNDAY THROUGH THURSDAY/...
HURRICANE SANDY OFF THE COAST OF NORTH CAROLINA AT THE BEGINNING
OF THE LONG TERM...AS THE LONG WAVE TROUGH MOVES INTO THE EASTERN
STATES. STRONG NORTHERLY FLOW WILL BRING DRY AND COLD AIR INTO
GEORGIA DURING THE REMAINDER OF THE PERIOD. SOME REMAINING
DIFFERENCES BETWEEN MODELS CONCERNING THICKNESS VALUES AND
LOCATION OF THE CLOSED UPPER LOW AS REMAINS OF SANDY GET ABSORBED
IN THE FLOW. HOWEVER IT LOOKS LIKE THE COLDEST AIR OF THE SEASON
WILL BE HEADED INTO THE CWA. NO PRECIPITATION MENTIONED THROUGH
THE PERIOD.
41
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED INTO THE OVERNIGHT WITH SOME CEILINGS IN
THE 4000-6000 FT RANGE THIS AFTERNOON. SOME POTENTIAL FOR IFR TO
MVFR CLOUDS LATE TONIGHT BUT NOT ENOUGH CONFIDENCE FOR CEILINGS.
ISOLATED TO SCATTERED INCREASING OVER NW GA TONIGHT NOT EXPECTED
TO SIGNIFICANTLY AFFECT THE ATL AREA TAFS. SURFACE WINDS ENE 5-10
KTS WITH SOME GUSTS AROUND 15 KTS...DIMINISHING WITH SUNSET.
WIND SHIFT EXPECTED AT ATL NNE TO NNW AROUND 06-09Z.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS INTO TONIGHT.
MEDIUM CONFIDENCE ON CLOUDS LATE TONIGHT.
BDL
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 79 57 72 50 / 5 5 10 10
ATLANTA 78 59 68 48 / 5 10 10 10
BLAIRSVILLE 75 53 65 45 / 5 20 20 10
CARTERSVILLE 79 53 67 46 / 5 20 20 10
COLUMBUS 82 59 75 48 / 5 5 10 10
GAINESVILLE 77 58 68 48 / 5 10 10 10
MACON 82 58 78 49 / 5 5 10 10
ROME 80 51 66 45 / 10 20 20 10
PEACHTREE CITY 79 53 71 43 / 5 10 10 10
VIDALIA 80 61 77 57 / 10 10 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BDL
LONG TERM....TDP
AVIATION...BDL
Hazardous weather outlook, Oct 26, 2:58 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 AM EDT FRI OCT 26 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270800-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
358 AM EDT FRI OCT 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SYNOPSIS...
HIGH PRESSURE ACROSS THE SOUTHEAST WILL WEAKEN TODAY AS A COLD
FRONT MOVES INTO NORTH GEORGIA ON SATURDAY AND HURRICANE SANDY
MOVES NORTHWARD EAST OF THE GEORGIA COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Wildfire, Towns
- When
- October 26, 1:00 PM EST to 4:30 PM EST
- Where
- Towns forecast zone
- Property damage
- $1,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled Saddler Ridge burned 10 acres and resulted in $1000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Coastal Flood in Florida, October 26 to 28, 2012$46 million · 9 events
- High Surf in Hawaii, October 26 to 28, 201212 events
- Marine Tropical Storm in South Atlantic Coastal Waters, October 26 to 27, 20126 events
- Tropical Storm and Coastal Flood in Florida, October 26 to 28, 20125 events
- High Wind in California, October 26, 201257 kt wind · 3 events
- Flash Flood in Texas, October 26, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428211.